Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 112, NWS State College, PA

July 15, 20125 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 15, 2012, 8:20 PM EDT for 5 counties in Pennsylvania. It was in force for 70 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2012, 8:20 PM EDT (00:20 UTC)
Expired
Jul 15, 2012, 9:30 PM EDT
In force
70 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Schuylkill County, PA, York County, PA

The radar

The State College radar (KCCX), 141 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 8:40 PM EDTTSTM WND DMG2 W Manheim, PATREES DOWN IN RAPHO TOWNSHIP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WUUS51 KCTP 160020
SVRCTP
PAC043-071-075-107-133-160130-
/O.NEW.KCTP.SV.W.0112.120716T0020Z-120716T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
820 PM EDT SUN JUL 15 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 930 PM EDT

* AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  MUIR TO PENN NATIONAL RACEWAY TO SIDDONSBURG...MOVING EAST AT 25
  MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  MIDDLETOWN AND PALMYRA...
  PINE GROVE AND CAMPBELLTOWN...
  FREDERICKSBURG AND CLEONA...
  SAND HILL AND LEBANON...
  ELIZABETHTOWN AND BAINBRIDGE...
  CORNWALL...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 295...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 74 AND 108...I-83
BETWEEN MILE MARKERS 18 AND 48...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 22...ROUTE 30...ROUTE
209...ROUTE 222...ROUTE 322...ROUTE 422...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3983 7627 4007 7709 4017 7697 4016 7691
      4020 7693 4022 7690 4022 7686 4024 7687
      4038 7670 4067 7655 4055 7615 4051 7625
      4051 7634 4049 7643 4014 7587
TIME...MOT...LOC 0020Z 291DEG 21KT 4055 7648 4035 7659
          4010 7689

$$

FORECASTER: RHG
3 follow-up statements
792 
WWUS51 KCTP 160047
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
847 PM EDT SUN JUL 15 2012

PAC043-107-160057-
/O.CAN.KCTP.SV.W.0112.000000T0000Z-120716T0130Z/
DAUPHIN PA-SCHUYLKILL PA-
847 PM EDT SUN JUL 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SCHUYLKILL AND
SOUTHEASTERN DAUPHIN COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4007 7670 4042 7632 4014 7587 3983 7627
TIME...MOT...LOC 0047Z 291DEG 21KT 4049 7629 4029 7640
          4004 7670

$$

PAC071-075-133-160130-
/O.CON.KCTP.SV.W.0112.000000T0000Z-120716T0130Z/
LANCASTER PA-LEBANON PA-YORK PA-
847 PM EDT SUN JUL 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL YORK...SOUTHEASTERN LEBANON AND LANCASTER COUNTIES...

AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF MYERSTOWN TO CORNWALL TO
BAINBRIDGE...MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  MYERSTOWN AND MAYTOWN...
  RICHLAND AND KLEINFELTERSVILLE...
  NEWMANSTOWN AND MANHEIM...
  LANDISVILLE AND COLUMBIA...
  MOUNTVILLE AND LITITZ...
  ROTHSVILLE AND DENVER...

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 261
AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...ROUTE 422...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4007 7670 4042 7632 4014 7587 3983 7627
TIME...MOT...LOC 0047Z 291DEG 21KT 4049 7629 4029 7640
          4004 7670

$$

FORECASTER: RHG
825 
WWUS51 KCTP 160057
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
857 PM EDT SUN JUL 15 2012

PAC133-160108-
/O.CAN.KCTP.SV.W.0112.000000T0000Z-120716T0130Z/
YORK PA-
857 PM EDT SUN JUL 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YORK COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4012 7590 4011 7593 4009 7593 3983 7627
      3990 7638 3992 7640 3996 7649 3999 7649
      4004 7654 4042 7632 4014 7587
TIME...MOT...LOC 0058Z 291DEG 21KT 4035 7618 4027 7632
          4002 7662

$$

PAC071-075-160130-
/O.CON.KCTP.SV.W.0112.000000T0000Z-120716T0130Z/
LANCASTER PA-LEBANON PA-
857 PM EDT SUN JUL 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN LEBANON AND LANCASTER COUNTIES...

AT 856 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEWMANSTOWN TO CORNWALL TO 8
MILES WEST OF COLUMBIA...MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  MANHEIM AND BRICKERVILLE...
  LANDISVILLE AND COLUMBIA...
  MOUNTVILLE AND LITITZ...
  ROTHSVILLE AND DENVER...
  REAMSTOWN AND MILLERSVILLE...
  LEOLA AND SAFE HARBOR...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...
ROUTE 30...ROUTE 222...ROUTE 322...ROUTE 422...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4012 7590 4011 7593 4009 7593 3983 7627
      3990 7638 3992 7640 3996 7649 3999 7649
      4004 7654 4042 7632 4014 7587
TIME...MOT...LOC 0058Z 291DEG 21KT 4035 7618 4027 7632
          4002 7662

$$

FORECASTER: RHG
039 
WWUS51 KCTP 160110
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
910 PM EDT SUN JUL 15 2012

PAC075-160120-
/O.CAN.KCTP.SV.W.0112.000000T0000Z-120716T0130Z/
LEBANON PA-
910 PM EDT SUN JUL 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEBANON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4011 7593 4009 7593 3983 7627 3992 7640
      3996 7649 3999 7649 4004 7653 4030 7615
      4014 7587
TIME...MOT...LOC 0110Z 291DEG 21KT 4030 7606 4021 7619
          3994 7644

$$

PAC071-160130-
/O.CON.KCTP.SV.W.0112.000000T0000Z-120716T0130Z/
LANCASTER PA-
910 PM EDT SUN JUL 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR LANCASTER COUNTY...

AT 906 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ADAMSTOWN TO EPHRATA TO SAFE
HARBOR...MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  SAFE HARBOR AND REAMSTOWN...
  LEOLA AND ADAMSTOWN...
  WILLOW STREET...
  TERRE HILL AND NEW HOLLAND...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...
ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4011 7593 4009 7593 3983 7627 3992 7640
      3996 7649 3999 7649 4004 7653 4030 7615
      4014 7587
TIME...MOT...LOC 0110Z 291DEG 21KT 4030 7606 4021 7619
          3994 7644

$$

FORECASTER: RHG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:06 PM EDT, 14 minutes earlier.

Area forecast discussion, Jul 15, 8:06 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
806 PM EDT SUN JUL 15 2012

.SYNOPSIS...
AN APPROACHING FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS
THROUGH THIS EVENING...FOLLOWED BY DRIER AIR FILTERING BACK
ACROSS THE REGION TONIGHT INTO MONDAY. VERY WARM AIR WILL SURGE
INTO PENNSYLVANIA THROUGH MID-WEEK BEFORE A COLD FRONT BRINGS
SLIGHTLY COOLER AND DRIER AIR AGAIN BY LATER WEDNESDAY INTO
THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
RADAR SHOWS A BROKEN LINE NOW IN THE LOWER SUSQUEHANNA VALLEY WITH
BOWING SEGMENTS. THE BOW OVER THE MID-SUSQUEHANNA VALLEY EARLIER
PRODUCED MULTIPLE TREES AND WIRES DOWN REPORTS. BUT WINDS APPEAR
WEAKER WITH THIS. KEPT POPS HIGH NEXT 3 HOURS...90 PERCENT IN
SOUTHEAST. LOWER TO WEST WHERE POST FRONTAL.

ONCE THE LINE CLEARS IN A FEW HOURS ONLY SPOTTY SHOWERS. STILL
SHOWERS WELL WEST MOST SHOULD DIE AFTER SUNSET BUT NEED TO WATCH
STUFF CROSSING LAKE ERIE. MOST GUIDANCE DIMINISHES IT. HRRR AT 20Z
IMPLIES SOME LIGHT SHOWERS AFTER MIDNIGHT IN NW STILL POSSIBLE.

TEMPERATURES WITH LOWER DEW POINTS SHOULD RANGE THROUGH THE 60S. A
FEW URBAN AREAS IN SE AROUND 70. PATCHY FOG POSSIBLE WHERE THERE
WAS A BIT MORE RAINFALL.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
LOWERED POPS A BIT KEPT FORECAST MOSTLY INTACT.

PREVIOUS: THE BROAD TROF AXIS WILL BE SLIDING OFF THE NE U.S.
COAST DURING THE DAY MONDAY...FOLLOWED BY STEADILY RISING HEIGHTS
AND NW FLOW ALOFT.

VERY WARM AIR MOVING INTO THE REGION ALOFT WILL COMBINE WITH
DRYING IN THE LOW LEVELS AND WORK HARD TO PUT A CAP ON CONVECTION
MONDAY. SREF POPS SEEM TOO HIGH AND MOS POPS SEEM TOO LOW. WILL
KEEP THE VERY LOW CHANCES WE HAVE IN THE FCST NOW...BUT LEAN TWD A
DRIER AFTERNOON AS MID LEVELS CONTINUE TO WARM AS THE DAY
PROGRESSES.

OVERALL SKY CONDITIONS SHOULD VARY BETWEEN PARTLY AND MOSTLY
SUNNY.

MAX TEMPS WILL RANGE FROM THE LOWER AND MID 80S ACROSS THE HIGHER
TERRAIN OF THE NORTH AND WEST...TO THE LOWER 90S THROUGHOUT THE
LOWER SUSQUEHANNA RIVER VALLEY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
UPPER TROFFING IS FORECAST BY MEDIUM RANGE GUIDANCE TO DEVELOP
OVER EASTERN CANADA THROUGH MIDWEEK THEN BEGIN LIFTING OUT OVER THE
WEEKEND. THIS TROF WILL SERVE TO SUPPRESS THE NORTHERN FRINGE OF
THE SUBTROPICAL RIDGE/BERMUDA HIGH THAT HAS BEEN DOMINATING THE
EASTERN SEABOARD.

SHORTWAVE ENERGY WITHIN THE TROF WILL SUPPORT THE PASSAGE A COLD
FRONT AROUND WEDNESDAY BRINGING THE HIGHEST CHANCE OF
SHOWERS/TSTMS FOR THIS PD. COOLER AND DRIER AIR IS STILL EXPECTED
BEHIND THE FRONT...WITH SLIGHTLY BELOW NORMAL TEMPS PROGGED FOR
NEXT WEEKEND. AHEAD OF THE FRONT YET MORE HOT AND DRY WEATHER IS
INSTORE FOR CENTRAL PA.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
00Z TAFS UPDATED FOR CURRENT ACTIVITY. THE SOUTHERN PART OF
CENTRAL PA WILL SEE SEVERAL MORE HOURS OF STORMS.

EXPECT THINGS TO SLOWLY DIE DOWN AS BEST HEATING IS OVER
WITH...AND DRIER AIR WORKS IN LATER TONIGHT.

REDUCED VSBYS IN PATCHY FOG POSSIBLE OVERNIGHT...AND SOME LOW
CLOUDINESS MAY FORM ACROSS THE WESTERN HIGHLANDS /JST AND BFD/ AS
FLOW BECOMES LIGHT WESTERLY AND UPSLOPE.

MONDAY WILL GENERALLY BE VFR AFTER ANY MORNING FOG AND LOW CLOUDS
BURN OFF. AN ISOLATED AFTN SHRA/TSRA IS POSSIBLE...MAINLY ACROSS
THE SOUTH.

THE NEXT CHANCE FOR SIGNIFICANT WX WILL COME LATE WEDNESDAY...AS
AN APPROACHING COLD FRONT TRIGGERS SCT SHRA/TSRA.

OUTLOOK...

TUE...VFR.
WED...SCT TSTM IMPACTS LKLY ASSOCD WITH COLD FROPA.
THU-FRI...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...GRUMM/LA CORTE
SHORT TERM...GRUMM/LA CORTE
LONG TERM...LAMBERT/GARTNER
AVIATION...MARTIN/EVANEGO
Hazardous weather outlook, Jul 15, 4:46 AM EDT, 15 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 AM EDT SUN JUL 15 2012

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-058-160900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
446 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND STRONG WIND GUSTS
THIS AFTERNOON AND EVENING. THE HEAVY RAIN MAY RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056-057-059-063>066-160900-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
446 AM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND STRONG WIND GUSTS
THIS AFTERNOON AND EVENING. THE HEAVY RAIN MAY RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES WILL APPROACH 100 DEGREES DURING THE AFTERNOON
FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MS

In the hours before

Local storm report, Jul 15, 6:45 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
645 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND DMG     6 WNW CHAMBERSBURG      39.97N  77.76W
07/15/2012                   FRANKLIN           PA   911 CALL CENTER

            TREES DOWN IN HAMILTON TWP.

0252 PM     TSTM WND DMG     5 NE CHAMBERSBURG       39.98N  77.59W
07/15/2012                   FRANKLIN           PA   911 CALL CENTER

            NUMEROUS TREES AND WIRES DOWN AT INTERSECTION OF GREEN
            VILLAGE ROAD AND CUMBERLAND HIGHWAY

0550 PM     TSTM WND DMG     4 SE SUNBURY            40.82N  76.73W
07/15/2012                   NORTHUMBERLAND     PA   911 CALL CENTER

            TREE DOWN ON MOTORCYCLE IN ROCKEFELLER TOWNSHIP

0600 PM     TSTM WND DMG     BERWICK                 41.06N  76.25W
07/15/2012                   COLUMBIA           PA   PUBLIC

            NUMEROUS TREES AND WIRES DOWN

0610 PM     TSTM WND DMG     6 SW DANVILLE           40.90N  76.69W
07/15/2012                   NORTHUMBERLAND     PA   911 CALL CENTER

            TREES AND WIRES DOWN AT MOUNTAINVIEW BIBLE CAMP IN RUSH
            TOWNSHIP

&&

EVENT NUMBER CTP1200239 CTP1200240 CTP1200241 CTP1200243 CTP1200242

MACH
Special weather statement, Jul 15, 6:48 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
648 PM EDT SUN JUL 15 2012

PAZ057>059-066-152315-
DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-
648 PM EDT SUN JUL 15 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL DAUPHIN...
LEBANON...NORTHERN LANCASTER AND SOUTHEASTERN SCHUYLKILL COUNTIES...

AT 645 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEW
MAHONING TO AUBURN TO PENN NATIONAL RACEWAY...MOVING SOUTHEAST AT 35
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT CLEONA...NEWMANSTOWN AND BRICKERVILLE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 260 AND 289...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 74 AND 92.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
209...ROUTE 222...ROUTE 322...ROUTE 422...STATE ROAD 61...STATE ROAD
309...STATE ROAD 501.

LAT...LON 4069 7583 4064 7598 4057 7601 4058 7605
      4051 7625 4051 7634 4049 7643 4037 7621
      4022 7600 4007 7633 4035 7681 4063 7618
      4083 7590 4074 7576

FORECASTER: RHG
Local storm report, Jul 15, 6:59 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
659 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     SOUTH WILLIAMSPORT      41.23N  77.00W
07/15/2012                   LYCOMING           PA   911 CALL CENTER

            TREES AND WIRES DOWN IN THE ROCKTOWN AREA

&&

EVENT NUMBER CTP1200244

MACH
Local storm report, Jul 15, 7:00 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND DMG     6 WNW CHAMBERSBURG      39.97N  77.76W
07/15/2012                   FRANKLIN           PA   911 CALL CENTER

            TREES DOWN IN HAMILTON TWP.

0252 PM     TSTM WND DMG     5 NE CHAMBERSBURG       39.98N  77.59W
07/15/2012                   FRANKLIN           PA   911 CALL CENTER

            NUMEROUS TREES AND WIRES DOWN AT INTERSECTION OF GREEN
            VILLAGE ROAD AND CUMBERLAND HIGHWAY

0430 PM     TSTM WND DMG     SOUTH WILLIAMSPORT      41.23N  77.00W
07/15/2012                   LYCOMING           PA   911 CALL CENTER

            TREES AND WIRES DOWN IN THE ROCKTOWN AREA

0550 PM     TSTM WND DMG     4 SE SUNBURY            40.82N  76.73W
07/15/2012                   NORTHUMBERLAND     PA   911 CALL CENTER

            TREE DOWN ON MOTORCYCLE IN ROCKEFELLER TOWNSHIP

0600 PM     TSTM WND DMG     BERWICK                 41.06N  76.25W
07/15/2012                   COLUMBIA           PA   PUBLIC

            NUMEROUS TREES AND WIRES DOWN

0610 PM     TSTM WND DMG     6 SW DANVILLE           40.90N  76.69W
07/15/2012                   NORTHUMBERLAND     PA   911 CALL CENTER

            TREES AND WIRES DOWN AT MOUNTAINVIEW BIBLE CAMP IN RUSH
            TOWNSHIP

&&

EVENT NUMBER CTP1200239 CTP1200240 CTP1200244 CTP1200241 CTP1200243
CTP1200242

MACH
Special weather statement, Jul 15, 7:17 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
717 PM EDT SUN JUL 15 2012

PAZ056>059-063-065-160000-
CUMBERLAND PA-DAUPHIN PA-LEBANON PA-PERRY PA-SCHUYLKILL PA-YORK PA-
717 PM EDT SUN JUL 15 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PERRY...
DAUPHIN...LEBANON...NORTH CENTRAL YORK...NORTHEASTERN CUMBERLAND AND
SOUTHWESTERN SCHUYLKILL COUNTIES...

AT 714 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WILLIAMSTOWN TO HALIFAX TO SHERMANSDALE...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS WILL AFFECT MUIR...PINE GROVE...SKYLINE VIEW AND
PALMYRA.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 264...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 56 AND 105...I-83
BETWEEN MILE MARKERS 35 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 209...ROUTE
322...ROUTE 322/22...ROUTE 422...STATE ROAD 501.

LAT...LON 4025 7636 4019 7660 4013 7676 4038 7738
      4050 7699 4069 7661 4053 7622 4051 7625
      4051 7634 4049 7643 4037 7623 4037 7621
      4034 7618

FORECASTER: RHG
Special weather statement, Jul 15, 7:42 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
742 PM EDT SUN JUL 15 2012

PAZ036-057-063>066-160045-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-LANCASTER PA-YORK PA-
742 PM EDT SUN JUL 15 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...
NORTHERN FRANKLIN...NORTHERN YORK...SOUTHERN DAUPHIN AND WEST CENTRAL
LANCASTER COUNTIES...

AT 738 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WERTZVILLE TO FANNETTSBURG...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT WORMLEYSBURG...WEST FAIRVIEW...ENOLA...AND HARRISBURG...
STEELTON...RUTHERFORD HEIGHTS...PROGRESS...AND HIGHSPIRE...MIDDLETOWN
AND CLIFTON.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 212 AND 258...I-81 BETWEEN
MILE MARKERS 15 AND 68...I-83 BETWEEN MILE MARKERS 12 AND 48...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE
222...ROUTE 322...ROUTE 322/22...STATE ROAD 94...STATE ROAD 97...
STATE ROAD 501.

LAT...LON 3999 7792 4029 7716 4032 7692 4008 7615
      3974 7709

FORECASTER: RHG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:26 PM EDTSpecial Weather StatementCTPCambria34 min
Jul 15, 8:36 PM EDTSpecial Weather StatementCTPMcKean54 min
Jul 15, 8:52 PM EDTSpecial Weather StatementCTPLancaster23 min
Jul 15, 9:04 PM EDTSpecial Weather StatementCTPLancaster26 min
Jul 15, 9:18 PM EDTSpecial Weather StatementCTPLancaster57 min
Jul 15, 9:40 PM EDTAreal Flood AdvisoryCTPLancaster, York3 hr
Jul 16, 2:13 AM EDTSpecial Weather StatementCTPWarren17 min
Jul 16, 2:14 AM EDTHeat AdvisoryCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more63 hr
Jul 16, 4:03 AM EDTSpecial Weather StatementCTPClearfield27 min
Jul 16, 4:22 AM EDTSpecial Weather StatementCTPCambria38 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.